A Pleomorphic Rhabdomyosarcoma Mimicking an Inguinal Hernia: A Case Report and Review of the LiteratureKoumarianou A.a · Karageorgopoulou S.a · Machairas A.b · Liakakos T.b · Chranioti S.c · Dimitriadis G.a · Misiakos E.P.b
aSection of Medical Oncology, Second Department of Propaedeutic Internal Medicine, and bThird Department of Surgery, Attikon University Hospital, and cDepartment of Pathology, Asklipieion Voulas General Hospital, Athens, Greece
Assist. Prof. Evangelos P. Misiakos, MD
Third Department of Surgery, University of Athens
76 Aigeou Pelagous Street, Agia Paraskevi, GR–15 341 Athens (Greece)
Tel. +30 210 432 6419, E-Mail email@example.com
Do you have an account?
A 59-year-old male presented with a painful right inguinal swelling and deep vein thrombosis at the ipsilateral leg. An inguinal hernia was initially diagnosed, but during surgery a large mass was found anteriorly to the peritoneal sheaths. Histology revealed a high-grade pleomorphic rhabdomyosarcoma. The mass advanced rapidly, occupying the whole right iliac fossa and metastasizing to the lung. Despite first- and second-line chemotherapy, the patient deteriorated rapidly and died. Rhabdomyosarcomas should be managed in specialized centres as they have prognostic factors and histologic features still controversial and poorly clarified.
© 2012 S. Karger AG, Basel
Article / Publication Details
Open Access License / Drug Dosage / DisclaimerOpen Access License: This is an Open Access article licensed under the terms of the Creative Commons Attribution-NonCommercial 3.0 Unported license (CC BY-NC) (www.karger.com/OA-license), applicable to the online version of the article only. Distribution permitted for non-commercial purposes only.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.